Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 259, NWS Mobile, AL

August 1, 2009Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2009, 6:27 PM CDT for Wilcox County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2009, 6:27 PM CDT (23:27 UTC)
Expired
Aug 1, 2009, 6:48 PM CDT
In force
21 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 121 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 012327
SVRMOB
ALC131-020000-
/O.NEW.KMOB.SV.W.0259.090801T2327Z-090802T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
627 PM CDT SAT AUG 1 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 700 PM CDT

* AT 627 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR PRAIRIE...OR ABOUT 15 MILES
  NORTHWEST OF CAMDEN...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GASTONBURG BY 635 PM CDT...
  ALBERTA BY 640 PM CDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
(2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL
RELAY YOUR REPORT.

LAT...LON 3225 8741 3225 8739 3223 8737 3221 8736
      3221 8732 3219 8731 3208 8750 3225 8752
      3228 8749 3228 8747 3228 8743
TIME...MOT...LOC 2327Z 212DEG 21KT 3217 8746

$$
2 follow-up statements
000 
WWUS54 KMOB 012341
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
641 PM CDT SAT AUG 1 2009

ALC131-020000-
/O.CON.KMOB.SV.W.0259.000000T0000Z-090802T0000Z/
WILCOX AL-
641 PM CDT SAT AUG 1 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTH CENTRAL WILCOX COUNTY...

AT 642 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS NEAR REHOBOTH...OR ABOUT
15 MILES NORTH OF CAMDEN...MOVING NORTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE IN MOBILE AT
(2 5 1) 6 3 3 6 4 4 3. OR...YOU MAY CONTACT YOUR NEAREST LAW
ENFORCEMENT AGENCY OR COUNTY EMERGENCY MANAGEMENT...AND THEY WILL
RELAY YOUR REPORT.

LAT...LON 3227 8743 3225 8741 3225 8739 3223 8737
      3221 8736 3221 8732 3219 8731 3214 8739
      3223 8750 3222 8752
TIME...MOT...LOC 2342Z 240DEG 19KT 3219 8737

$$
000 
WWUS54 KMOB 012348
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
648 PM CDT SAT AUG 1 2009

ALC131-012358-
/O.CAN.KMOB.SV.W.0259.000000T0000Z-090802T0000Z/
WILCOX AL-
648 PM CDT SAT AUG 1 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WILCOX COUNTY IS
CANCELLED...

LAT...LON 3227 8743 3225 8741 3225 8739 3223 8737
      3221 8736 3221 8732 3219 8731 3214 8739
      3223 8750 3222 8752
TIME...MOT...LOC 2348Z APPEARS TO BE MORE STABLE. AN OUTFLOW BOUNDARY IS
CURRENTLY MOVING SLOWLY WEST ACROSS THE EASTERN BIG COUNTRY WITH NO
INITIATION OF SHOWERS OR THUNDERSTORMS EVIDENT. BASED ON RADAR TRENDS
OVER THE LAST COUPLE HOURS...DECIDED TO SPLIT OUR TONIGHT POP AND
WEATHER GRIDS INTO 2 EVEN 6 HOUR PERIODS. FOR THE FIRST 6
HOURS...INCREASED POPS TO 30 PERCENT ALONG AND SOUTHEAST OF THE
BOUNDARY. ELSEWHERE...20 POPS CONTINUE TO LOOK GOOD. AFTER 06Z
TONIGHT...20 POPS WITH ISOLATED THUNDERSTORMS ACROSS THE BOARD LOOK
REASONABLE. ALSO...ADJUSTED SKY GRIDS TO BRING THEM IN LINE WITH
CURRENT VISIBLE SATELLITE IMAGERY. OTHERWISE...NO OTHER CHANGES.


23/HUBER

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT SAT AUG 1 2009/ 

SHORT TERM...
TRAILING PORTION OF COLD FRONT CONTINUES TO MOVE SOUTH THIS 
AFTERNOON...AND HAS REACHED AN OKLAHOMA CITY TO LUBBOCK LINE AT 
2 PM. THIS BOUNDARY WILL SAG SOUTH INTO THE BIG COUNTRY THIS EVENING
BEFORE STALLING TONIGHT. OUT AHEAD OF THIS FRONT...SHOWERS AND 
THUNDERSTORMS ARE DEVELOPING ALONG A BOUNDARY EXTENDING FROM
SOUTHERN BROWN COUNTY TO NEAR IRAAN. ANOTHER SURFACE BOUNDARY 
EVIDENT ACROSS THE INTERSTATE 20 COUNTIES IN THE SOUTHERN BIG
COUNTRY...AND SCATTERED CONVECTION IS DEVELOPING ALONG THIS
BOUNDARY AS WELL. THE HIGHEST POPS IN THE SHORT TERM ARE THIS
AFTERNOON UP TO 00Z...AND MAY MAKE LAST MINUTE ADJUSTMENTS BEFORE
THE FORECAST PACKAGE IS ISSUED. RAIN CHANCES DROP OFF LATER THIS 
EVENING WITH COOLING OF THE BOUNDARY LAYER.  THE NAM BRINGS A 
DISTURBANCE ALOFT INTO OUR SOUTHERN COUNTIES OVERNIGHT...AND THIS 
MAY BE A PREFERRED AREA FOR CONVECTIVE DEVELOPMENT LATER TONIGHT. 
WITH UNCERTAINTY ON HOW THIS WILL PLAY OUT HOWEVER...BEING 
CONSERVATIVE WITH POPS IN THE 20 PERCENT RANGE TONIGHT. HAVE A 
LINGERING SLIGHT CHANCE POP FOR SUNDAY ACROSS OUR SOUTHERN 
COUNTIES...WHERE MOISTURE AXIS WILL LINGER. SOME LOW CLOUD 
DEVELOPMENT IS EXPECTED OVERNIGHT IN MOISTENING BOUNDARY LAYER. WITH 
SOME MORNING CLOUDINESS EXPECTED SUNDAY AND WITH A FAIRLY MOIST 
GROUND AND EVAPOTRANSPIRATIVE EFFECTS...CARRYING HIGHS NEAR OR JUST 
UNDER THE LOW SIDE OF GUIDANCE. 

LONG TERM...
MODELS AGREE THAT THE UPPER RIDGE WILL BUILD BACK INTO THE AREA BY
LATE SUNDAY...OR MOST CERTAINLY BY MONDAY. GIVEN THE WET
GROUND AND THE FACT THAT THE RIDGE DOES NOT GET CENTERED DIRECTLY
OVER THE AREA...WOULD NOT BE SURPRISED TO SEE AN ISOLATED
THUNDERSTORM AT SOME POINTS NEXT WEEK. BUT COVERAGE NOT WORTH
MENTIONING AT THIS POINT. WILL CONTINUE THE DRY FORECAST...WITH
TEMPERATURES CLIMBING. FOR THE MOST PART...WILL KEEP HIGHS AT OR
BELOW THE 100 DEGREE MARK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  71  95  73 100  72 /  20  10  10  10   0 
SAN ANGELO  69  95  71  99  71 /  20  10  10  10  10 
JUNCTION  70  95  71  99  73 /  30  20  10  10  10 

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

$$

23/HUBER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:00 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 1, 4:00 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SAT AUG 1 2009

.SHORT TERM [TONIGHT THROUGH MONDAY NIGHT]...LARGE UPPER LONGWAVE
TROUGH OVER THE CENTRAL/EASTERN CONUS WILL LIFT SLIGHTLY TO THE
NORTH THROUGH THE SHORT TERM AS UPPER HIGH ATTEMPTS TO REBUILD OVER
THE SOUTHERN PLAINS. STRONG/PERSISTENT SURFACE RIDGE EXTENDING FROM
THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF OF MEXICO WILL REMAIN
IN PLACE.

NOT MUCH CHANGE TO THE OVERALL PATTERN MEANS A CONTINUATION OF
SCATTERED/NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH
PERIODS OF VERY HEAVY RAIN...FREQUENT LIGHTING...AND GUSTY WINDS UP
TO 45 MPH ON THE MENU. DAYTIME HIGH TEMPERATURES WILL BE NEAR OR
SLIGHTLY BELOW NORMAL DEPENDING ON THE ONSET/AMOUNT OF RAIN EACH
AREA RECEIVES. OVERNIGHT LOWS WILL BE SLIGHTLY ABOVE NORMAL DUE TO
HIGH MOISTURE CONTENT IN THE LOW LEVELS. SURFACE HUMIDITY WILL
REMAIN ABOVE 55 PERCENT IN THE AFTERNOONS...WITH NEAR SATURATION
OCCURRING AT NIGHT. /22

.LONG TERM [TUESDAY THROUGH SATURDAY]...SURFACE RIDGE THAT HAS BEEN
SOUTH OF THE REGION OUT OVER THE GULF BUILDS NORTH OVER THE
SOUTHEASTERN STATES THROUGH THE LONG TERM PERIOD...WHILE THE UPPER
TROF THAT HAS PERSISTED OVER THE EASTERN HALF OF THE COUNTRY FLATTENS
OUT A BIT AS MID/UPPER LEVEL RIDGE BUILDS OUT OVER THE FOUR CORNERS
REGION. WHILE LOLVL ATMOSPHERIC MOISTURE WILL REMAIN HIGH...THESE
CHANGES WILL BRING A RETURN TO A MORE TYPICAL SCATTERED DIURNAL PCPN
PATTERN WITH LOW END CHANCE POPS DURING THE DAY AND SLIGHT CHANCE AT
BEST OVERNIGHT. TEMPERATURES WILL CONTINUE AROUND NORMAL FOR THIS
TIME OF THE YEAR. /12

&&

.MARINE...HIGH PRESSURE OVER THE NORTH CENTRAL GULF COMBINED WITH A
SERIES OF UPPER LEVEL DISTURBANCES TRACKING EASTWARD OVER NORTHERN
SECTIONS OF MISSISSIPPI AND ALABAMA THROUGH MUCH OF THE WEEK WILL
HELP MAINTAIN A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW OVER THE
MARINE AREA THROUGH THE FORECAST PERIOD. WINDS AND SEAS WILL BE
HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE WEEK.
/32

&&

.AVIATION [18Z ISSUANCE]...BRIEF PERIODS OF MVFR/IFR/LIFR CONDITIONS
FOR CIGS/VSBYS EXPECTED IN AND AROUND SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS LATE THIS AFTERNOON THROUGH EARLY EVENING.
GENERALLY VFR CONDITIONS EXPECTED FROM LATE EVENING AND OVERNIGHT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN BY MID TO
LATE MORNING ON SUNDAY...WHICH MAY AGAIN CAUSE BRIEF PERIODS OF MVFR
OR IFR CONDITIONS. /04

&&

.FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE
FIRE WEATHER FORECAST AREA THE NEXT FEW DAYS. SOME PLACES WILL SEE
SOME HEAVY RAIN. SURFACE HUMIDITY WILL REMAIN GENERALLY 55 PERCENT
OR MORE IN THE AFTERNOONS. VARIABLE AND GUSTY WINDS WILL OCCUR NEAR
THE THUNDERSTORMS. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  89  74  91 /  40  60  30  60
PENSACOLA   76  89  75  90 /  30  60  30  60
DESTIN      77  88  77  88 /  30  70  30  60
EVERGREEN   72  88  71  92 /  50  70  40  60
WAYNESBORO  73  90  71  93 /  50  70  30  40
CAMDEN      73  88  71  92 /  60  70  30  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 1, 5:00 AM CDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT SAT AUG 1 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-021200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
500 AM CDT SAT AUG 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...AND THE
COASTAL WATERS OF ALABAMA AND WEST FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP
THROUGH THE COURSE OF THE DAY. WHILE SOME OF THE STORMS COULD
CONTAIN BRIEF WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND
HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND LINGER INTO THE
OVERNIGHT HOURS. WHILE WIND GUSTS OVER 35 MPH AND HEAVY DOWNPOURS
WILL BE POSSIBLE WITH THE STRONGER STORMS...ORGANIZED SEVERE
THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED
TO BE REQUIRED AT THIS TIME.

In the hours before

Special weather statement, Aug 1, 1:23 PM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
123 PM CDT SAT AUG 1 2009

ALZ061-063-011915-
UPPER MOBILE-LOWER MOBILE-
123 PM CDT SAT AUG 1 2009

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MOBILE COUNTY...

AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES SOUTH OF MOBILE AIRPORT...MOVING EAST AT
5 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MOBILE AIRPORT...MOBILE GREYHOUND PARK...TILLMANS CORNER...MEDAL OF
HONOR PARK...INFIRMARY WEST...AIRPORT AND UNIVERSITY AND UNIVERSITY
OF SOUTH ALABAMA THROUGH 215 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Aug 1, 1:43 PM CDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
143 PM CDT SAT AUG 1 2009

ALZ056>058-060-011945-
COVINGTON-CONECUH-BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
143 PM CDT SAT AUG 1 2009

...STRONG THUNDERSTORMS WILL AFFECT COVINGTON...CONECUH...BUTLER AND
CRENSHAW COUNTIES...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF STRONG THUNDERSTORMS GENERALLY FROM 9 MILES NORTHWEST
OF HONORAVILLE TO NEAR GANTT...MOVING EAST AT 15 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GANTT...CLEARVIEW...HONORAVILLE...ROSE HILL AND DOZIER THROUGH 245 PM
CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES LOCALLY
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 1, 2:25 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CDT SAT AUG 1 2009

ALZ061-MSZ079-012030-
UPPER MOBILE-GEORGE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
225 PM CDT SAT AUG 1 2009

...A STRONG THUNDERSTORM WILL AFFECT GEORGE AND MOBILE COUNTIES...

AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MOVELLA...MOVING NORTHEAST
AT 15 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MOVELLA...AGRICOLA...TANNER WILLIAMS AND BIG CREEK LAKE DAM THROUGH
330 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES LOCALLY
IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER
AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE
YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT
TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 1, 2:31 PM CDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT SAT AUG 1 2009

MSZ075-078-012045-
STONE-PERRY-
INCLUDING THE CITIES OF...NEW AUGUSTA AND WIGGINS...
231 PM CDT SAT AUG 1 2009

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STONE AND PERRY
COUNTIES...

AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES WEST OF BELLEVILLE TO NEAR
ROGERS LAKE...MOVING NORTHEAST AT 20 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
PERRY...MCHENRY...TEN MILE...PERKINSTON...WIGGINS...WLOX TV STATION
TOWER AND BELLEVILLE THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Aug 1, 2:45 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
245 PM CDT SAT AUG 1 2009

ALZ057-058-012100-
BUTLER-CRENSHAW-
INCLUDING THE CITIES OF...LUVERNE...
245 PM CDT SAT AUG 1 2009

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT BUTLER AND CRENSHAW
COUNTIES...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
INDICATE A LARGE AREA OF STRONG THUNDERSTORMS FROM 16 MILES NORTH
OF MONTERY TO 5 MILES SOUTH OF I65 AND CR 7...MOVING EAST AT 15 MPH.

THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...STARLINGTON...SAUCER...FOREST HOME...I65 AND AL
106...HERBERT AND GEORGIANA THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Aug 1, 3:38 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
338 PM CDT SAT AUG 1 2009

MSZ067-076-012145-
GREENE-WAYNE-
338 PM CDT SAT AUG 1 2009

...A STRONG THUNDERSTORM WILL AFFECT GREENE AND WAYNE COUNTIES...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF NEELY...MOVING NORTHEAST AT
20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AVERA...BOTHWELL...SAND HILL...PIAVE...MULBERRY AND PIAVE THROUGH 445
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD
BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY
RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:14 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile2 hr
Aug 1, 1:23 PM CDTAreal Flood AdvisoryMOBCovington112 min
Aug 1, 1:27 PM CDTSpecial Marine WarningMOB48 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.